Florida, 2013

Tornado and Flash Flood in Florida, April 30, 2013

April 30, 2013 · NWS MFL · 2 events in 2 counties and zones

S. with abundant tropical moisture across South Florida resulting in scattered thunderstorms along the southeast coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A broad upper level trough covered the eastern U.S. with abundant tropical moisture across South Florida resulting in scattered thunderstorms along the southeast coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 30, 8:51 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 30, 8:51 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
951 AM EDT TUE APR 30 2013

.UPDATE...
NO MAJOR CHANGES ARE PLANNED FOR THE MORNING UPDATES. CONVECTION
CURRENTLY ONGOING OVER THE GULF AND ATLANTIC WATERS DUE TO A WEAK
SURFACE TROUGH ALONG WITH A MOIST AND UNSTABLE AIR MASS IN PLACE.
THE 12Z MFL SOUNDING DEPICTS THIS QUITE WELL WITH PWAT AT 1.65
INCHES ALONG WITH AVAILABLE CAPE OVER 2000 J/KG. SURFACE DEW
POINTS ARE ALSO IN THE LOWER 70'S WHICH WILL CONTRIBUTE TO THE
INSTABILITY. THERE IS ALSO GOOD SUPPORT FOR DECENT UPDRAFTS WITH
500 MB WIND SPEEDS OF AROUND 30 KNOTS AND WITH TEMPERATURE AT -10
CELSIUS. THE WET BULB ZERO IS 12K FEET WHICH IS KIND OF HIGH IN
ORDER FOR THE GROWTH OF LARGE HAIL. SO ALL OF THIS LEADS TO
BELIEVE THAT THE MAIN THREAT WILL BE GUSTY WINDS AND PERHAPS SOME
SMALL HAIL. STEERING FLOW IS WEST SOUTHWEST AT 8-10 KNOTS AND THE
HRRR MODEL SHOWS THIS QUITE WELL WITH MAINLAND CONVECTION FIRING
UP 16-17Z AND PROPAGATING TOWARDS THE EAST COAST METRO REGION,
ALTHOUGH SLOWLY. THE HIGH END POPS OVER THE INTERIOR AND EAST IN
THE CURRENT FORECAST REFLECT THIS WELL AND DO NOT PLAN TO MAKE
CHANGES TO THIS PATTERN.

KOB

&&

.PREV DISCUSSION... /ISSUED 750 AM EDT TUE APR 30 2013/

AVIATION...
VFR WILL PREVAIL. HOWEVER, A FEW SHOWERS ARE POSSIBLE
ALONG THE ATLANTIC COAST THIS MORNING AND ALSO NEAR KAPF AS SHOWERS
ARE MOVING NORTH OVER THE GULF. KEPT VCTS ALL TERMINALS FOR THIS
AFTERNOON-EVENING. BRIEF IFR WOULD BE POSSIBLE SHOULD A DIRECT
TSTORM IMPACT OCCUR, AND A COUPLE OF THE STORMS COULD PRODUCE STRONG
DOWNBURST WINDS, BUT PROBABILITIES ARE TOO LOW TO MENTION ANYTHING
MORE THAN VCTS AT THIS TIME.

PREV DISCUSSION... /ISSUED 359 AM EDT TUE APR 30 2013/

SHORT TERM...
A TROUGH OF LOW PRESSURE OVER THE SOUTHEAST UNITED STATES WILL
REMAIN NEARLY STATIONARY TODAY...AS HIGH PRESSURE REMAINS OVER THE
BAHAMA ISLANDS. THIS WILL KEEP THE STEERING FLOW IN A SOUTH TO
SOUTHWEST DIRECTION OVER SOUTH FLORIDA TODAY ALLOWING FOR THE
CONTINUATION OF THE TROPICAL MOISTURE TO WORK INTO THE AREA FROM
THE SOUTH. THEREFORE...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS SHOULD AGAIN DEVELOP OVER SOUTH FLORIDA TODAY WITH
THE BEST COVERAGE OVER THE LAKE OKEECHOBEE REGION AND THE PALM
BEACH COUNTY AREA. ANY STORMS THAT DO DEVELOP TODAY WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAINFALL...AS THE PWAT VALUES WILL
REMAIN IN THE 1.7 TO 1.8 INCH RANGE. THIS IS 2 STANDARD DEVIATIONS
ABOVE THE NORMAL OF 1.1 INCHES FOR THIS TIME OF YEAR.

THE TROUGH OF LOW PRESSURE WILL SHIFT SLOWLY SOUTHWARD TONIGHT
INTO WEDNESDAY...AND SHOULD BE LOCATED AROUND LAKE OKEECHOBEE
AREA WEDNESDAY NIGHT. THE HIGH WILL ALSO SHIFT A LITTLE BIT
SOUTHWARD DURING THIS TIME...AND SHOULD BE LOCATED BETWEEN THE
BAHAMA ISLANDS AND EASTERN CUBA. THIS WILL ALLOW FOR THE STEERING
FLOW TO BECOME MORE SOUTHWEST ON WEDNESDAY OVER SOUTH
FLORIDA...AND FOCUS THE HIGHEST CHANCE OF SHOWER AND THUNDERSTORM
ACTIVITY OVER THE EAST COAST METRO AREAS. HOWEVER...ALL OF SOUTH
FLORIDA WILL STILL SEE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ON WEDNESDAY DUE TO THE TROPICAL MOISTURE AND THE
HIGH PWAT VALUES IN PLACE. THEREFORE...THE POPS ON WEDNESDAY WILL
BE RAISED TO NUMEROUS OVER SOUTH FLORIDA...EXCEPT SCATTERED POPS
OVER THE WEST COAST METRO AREAS.

THE 500 MB TEMPS WILL ALSO COOL AGAIN ON WEDNESDAY TO -11C TO -13C
COMPARED TO THE -10C TODAY...AS ANOTHER SHORT WAVE WILL BE MOVING
THROUGH THE AREA FROM THE WESTERN GULF OF MEXICO. THIS WILL AGAIN
LEAD TO THE POSSIBLE STRONG TO EVEN SEVERE STORMS OVER SOUTH
FLORIDA ON WEDNESDAY. THE PRIMARY IMPACTS FROM THE STRONGEST
STORMS ON WEDNESDAY WILL BE GUSTY WINDS...HAIL...HEAVY
RAINFALL...AND FREQUENT LIGHTNING STRIKES. SO WILL MENTION THIS IN
THE MORNING EXTENDED HWO PACKAGE.

THE TROUGH OF LOW PRESSURE WILL REMAIN OVER THE LAKE OKEECHOBEE
AREA ON THURSDAY BEFORE MOVING BACK NORTH ON FRIDAY...AS LOW
PRESSURE DEVELOPS OVER THE CENTRAL OR SOUTHERN GULF COAST STATES.
THIS WILL ALLOW FOR HIGH PRESSURE SOUTH OF THE AREA TO MOVE BACK
NORTH INTO THE BAHAMA ISLANDS ALONG WITH THE DRIER AIR. SO THE
SCATTERED TO NUMEROUS POPS WILL CONTINUE OVER SOUTH FLORIDA ON
THURSDAY BEFORE LOWERING A LITTLE BIT ON FRIDAY.

LONG TERM...
THE LOW PRESSURE SHOULD CUT OFF OVER THE TENNESSEE VALLEY THIS
WEEKEND...AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE MID
ATLANTIC WATERS. THIS WILL ALLOW FOR THE HIGH TO BUILD WESTWARD
INTO THE FLORIDA PENINSULA THIS WEEKEND WHICH IN TURN WILL
CONTINUE TO SLOWLY DRY THE ATMOSPHERE OVER SOUTH FLORIDA. SO WILL
CONTINUE THE LOWERING OF POPS OVER SOUTH FLORIDA THIS WEEKEND WITH
THE BEST CHANCE OVER THE INTERIOR AREAS EACH DAY...DUE TO THE SEA
BREEZES PUSHING INLAND.

THE LONG RANGE MODELS ARE STILL SPLIT ON THE POSITIONS OF THE LOWS
EARLY NEXT WEEK WITH THE GFS SHOWING THE TENNESSEE VALLEY LOW
MOVING SLOWLY EAST INTO THE CAROLINA'S AND THE ECMWF KEEPING THE
LOWS NEARLY STATIONARY. SO AT THIS TIME...WILL CONTINUE THE SLIGHT
CHANCE OF POPS OVER SOUTH FLORIDA FOR EARLY NEXT WEEK.

MARINE...
THE WINDS OVER SOUTH FLORIDA WILL REMAIN IN A SOUTHEAST DIRECTION
WITH SPEEDS BELOW 10 KNOTS TODAY INTO THURSDAY. AT THE SAME
TIME...A SMALL NORTHEAST SWELL OF 2 FEET WILL CONTINUE OVER THE
ATLANTIC WATERS OF PALM BEACH WATERS. THIS WILL KEEP THE SEAS BELOW
6 FEET IN THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA TODAY INTO
THURSDAY. THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES
WILL ALSO BE MODERATE TODAY AND NONE AT THE GULF BEACHES OF SOUTH
FLORIDA TODAY.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE EACH DAY OVER SOUTH FLORIDA THROUGH END OF THIS WEEK...DUE
TO THE TROPICAL MOISTURE REMAINING OVER THE AREA. SO NO PROBLEMS
ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  72  83  69 / 60 40 70 50
FORT LAUDERDALE  85  74  84  71 / 60 40 70 50
MIAMI            86  73  85  70 / 50 30 60 40
NAPLES           85  70  85  68 / 40 30 50 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 30, 3:41 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
441 AM EDT TUE APR 30 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010400-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
441 AM EDT TUE APR 30 2013

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
...FEW STRONG THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THIS AFTERNOON-EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING, FOCUSED
ACROSS THE INTERIOR AND EAST COAST METRO AREAS. A FEW STRONG
THUNDERSTORMS COULD DEVELOP OVER THE INTERIOR AND EAST COAST WITH
FREQUENT LIGHTNING AND GUSTY WINDS THE MAIN THREATS.

WIND: WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE
STRONGEST THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING.

HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS THIS
AFTERNOON.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON INTO
THIS EVENING. THIS COULD RESULT IN MINOR URBAN FLOODING AT
ISOLATED LOCALES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP ACROSS SOUTH FLORIDA WEDNESDAY AFTERNOON AND EVENING AS
THE ATMOSPHERE BECOMES MORE UNSTABLE. DAMAGING WINDS AND LARGE
HAIL APPEAR POSSIBLE. THIS THREAT IS LOW.

LIGHTNING WILL BE A RISK EACH DAY AS THUNDERSTORMS ARE EXPECTED
TO DEVELOP EACH AFTERNOON WITH THE FOCUS OVER THE INTERIOR.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE NEXT FEW DAYS,
WHICH COULD LEAD TO ISOLATED STREET FLOODING WHERE THUNDERSTORMS
SET UP AND TRAIN OVER ANY GIVEN LOCALE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Apr 30, 10:28 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1128 AM EDT TUE APR 30 2013

FLZ071>074-172-173-301600-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND BROWARD
COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL
METROPOLITAN MIAMI DADE FL
1128 AM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL NOON EDT

* AT 1127 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CAROL CITY...AND MOVING NORTHEAST AT 15
  MPH.

* THE STORM WILL AFFECT...
  CAROL CITY...
  SUN LIFE STADIUM...
  MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
  NORTH PERRY AIRPORT...
  PEMBROKE PARK...
  COOPER CITY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2600 8011 2591 8011 2584 8014 2585 8015
      2588 8015 2582 8017 2586 8045 2619 8035
      2610 8010
TIME...MOT...LOC 1528Z 206DEG 13KT 2594 8025

KONARIK
Special weather statement, Apr 30, 11:11 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT TUE APR 30 2013

FLZ073-074-173-301645-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1211 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 1245 PM EDT

* AT 1210 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR SOUTH MIAMI. THIS STORM WAS NEARLY
  STATIONARY.

* THE STORM WILL AFFECT...
  SOUTH MIAMI...
  WESTCHESTER...
  UNIVERSITY OF MIAMI...
  CORAL WAY VILLAGE...
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2577 8018 2575 8018 2574 8019 2574 8020
      2572 8024 2569 8024 2563 8030 2568 8040
      2587 8038 2578 8017
TIME...MOT...LOC 1611Z 212DEG 1KT 2571 8031

KONARIK
Special weather statement, Apr 30, 11:55 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT TUE APR 30 2013

FLZ072-168-172-301730-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
1255 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 130 PM EDT

* AT 1253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR POMPANO BEACH...AND MOVING NORTHEAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  POMPANO BEACH...
  LIGHTHOUSE POINT...
  DEERFIELD BEACH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2626 8007 2615 8010 2613 8009 2611 8011
      2623 8028 2636 8007 2636 8006
TIME...MOT...LOC 1655Z 227DEG 8KT 2624 8010

KONARIK
Special weather statement, Apr 30, 12:46 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT TUE APR 30 2013

FLZ074-173-301815-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
146 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...AND THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 215 PM EDT

* AT 141 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CORAL GABLES. THIS STORM WAS NEARLY
  STATIONARY.

* THE STORM WILL AFFECT...
  CORAL GABLES...
  COCONUT GROVE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2573 8014 2567 8015 2566 8016 2568 8018
      2574 8017 2574 8020 2572 8024 2565 8026
      2567 8035 2579 8036 2582 8018 2576 8018
      2575 8016 2577 8015 2582 8015 2583 8012
      2576 8012
TIME...MOT...LOC 1746Z 270DEG 2KT 2572 8027

KONARIK

The radar

The Miami radar (KAMX), 114 km away, was scanning. The volume nearest the first event began at 17:54 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 flash flood. Local standard time, as filed.

Tornado, Palm Beach

When
April 30, 12:56 PM EST to 12:57 PM EST
Where
Palm Beach County, 0.47 mi W of South Palm Beach to 0.59 mi W of South Palm Beach
Rating
EF0
Path length
0.14 mi
Path width
10 yd
Reported by
Broadcast Media
Coordinates
26.581, -80.038

A waterspout moved onshore and was caught on video with minor roof damage and broken windows reported in the vicinity of La Coquille Villas along with downed trees on both sides of Highway A1A.

Flash Flood, Miami-Dade

When
April 30, 1:30 PM EST to 3:30 PM EST
Where
Miami-Dade County, 1.37 mi SSW of West Miami to 0.43 mi WNW of Coconut Grove
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
25.751, -80.275

A nearly stationary thunderstorm over Coral Gables produced torrential rainfall over a period of about two hours with rainfall estimates in excess of six inches and an unofficial, measured report just west of Coral Gables of 7.56 inches. Law enforcement reported water was entering garages along Anderson Rd. between Palermo Ave. and Camilo Ave. Water was also reported to be entering businesses along Miracle Mile near Galiano St. A parking lot was flooded along Biltmore Way with water reported to be up to the bottom of car doors.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyThe tornado archive for Florida, 2013Warnings in Florida, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447440, 447395.